Skip to main content Accessibility help
×
Home
Hostname: page-component-559fc8cf4f-8sgpw Total loading time: 0.535 Render date: 2021-03-08T07:34:18.287Z Has data issue: true Feature Flags: { "shouldUseShareProductTool": true, "shouldUseHypothesis": true, "isUnsiloEnabled": true, "metricsAbstractViews": false, "figures": false, "newCiteModal": false, "newCitedByModal": true }

On Diophantine transference principles

Published online by Cambridge University Press:  20 February 2018

ANISH GHOSH
Affiliation:
School of Mathematics, Tata Institute of Fundamental Research, Mumbai, India400005. e-mail: ghosh@math.tifr.res.in
ANTOINE MARNAT
Affiliation:
Institute of Analysis and Number theory, Technische Universität Graz, 8010 Garz, Austria. Department of Mathematics, University of York, Heslington, York, YO10 5DD, UK. e-mails: marnat@math.tugraz.at, antoine.marnat@york.ac.uk

Abstract

We provide an extension of the transference results of Beresnevich and Velani connecting homogeneous and inhomogeneous Diophantine approximation on manifolds and provide bounds for inhomogeneous Diophantine exponents of affine subspaces and their nondegenerate submanifolds.

Type
Research Article
Copyright
Copyright © Cambridge Philosophical Society 2018 

Access options

Get access to the full version of this content by using one of the access options below.

Footnotes

Supported by an ISF-UGC grant.

Supported by the Austrian Science Fund (FWF), Project F5510-N26 and START-project Y-901.

References

[1] Aka, M., Breuillard, E., Rosenzweig, L., and de Saxće, N. On metric Diophantine approximation in matrices and Lie groups. C. R. Math. Acad. Sci. Paris 353 (2015), no. 3, 185189.10.1016/j.crma.2014.12.007CrossRefGoogle Scholar
[2] Beresnevich, V., Kleinbock, D. and Margulis, G. Non-planarity and metric Diophantine approximation for systems of linear forms. J. Théor. Nombres Bordeaux 27 (2015), no. 1, 131.10.5802/jtnb.890CrossRefGoogle Scholar
[3] Beresnevich, V. and Velani, S. An inhomogeneous transference principle and Diophantine approximation. Proc. Lond. Math. Soc. (3) 101 (2010), no. 3, pp. 821851.10.1112/plms/pdq002CrossRefGoogle Scholar
[4] Beresnevich, V. and Velani, S. Simultaneous inhomogeneous Diophantine approximations on manifolds. Fundam. Prikl. Mat. 16 (2010), no. 5, pp. 317.Google Scholar
[5] Bugeaud, Y. and Laurent, M. On exponents of homogeneous and inhomogeneous Diophantine approximation. Mosc. Math. J. 5 (2005), no. 4, pp. 747766, 972.10.17323/1609-4514-2005-5-4-747-766CrossRefGoogle Scholar
[6] Das, T., Fishman, L., Simmons, D. and Urbanski, M. Extremality and dynamically defined measures, I: Diophantine properties of quasi-decaying measures. http://arxiv.org/abs/1504.04778, to appear in Selecta Mathematica.Google Scholar
[7] German, O. On Diophantine exponents and Khintchine's transference principle. Mosc. J. Comb. Number Theory 2 (2012), no. 2, 2251.Google Scholar
[8] German, O. Transference inequalities for multiplicative Diophantine exponents. Tr. Mat. Inst. Steklova 275 (2011), pp. 227239.Google Scholar
[9] Ghosh, A. Diophantine approximation on subspaces of ℝn and dynamics on homogeneous spaces. To appear in Handbook of Group Actions Vol III/IV, Editors Lizhen Ji, Athanase Papadopoulos, Shing–Tung Yau.Google Scholar
[10] Kleinbock, D. Extremal subspaces and their submanifolds. Geom. Funct. Anal 13 (2003), No 2, pp. 437466.10.1007/s000390300011CrossRefGoogle Scholar
[11] Kleinbock, D. An extension of quantitative nondivergence and applications to Diophantine exponents. Trans. Amer. Math. Soc. 360 (2008), no. 12, pp. 64976523.10.1090/S0002-9947-08-04592-3CrossRefGoogle Scholar
[12] Kleinbock, D. and Margulis, G. A. Flows on homogeneous spaces and Diophantine Approximation on Manifolds. Ann Math 148 (1998), pp. 339360.10.2307/120997CrossRefGoogle Scholar
[13] Kleinbock, D. Y., Margulis, G. A. and Wang, J. Metric Diophantine approximation for systems of linear forms via dynamics. Int. J. Number Theory 6 (2010), no. 5, 1139–168.10.1142/S1793042110003423CrossRefGoogle Scholar
[14] Kleinbock, D., Lindenstrauss, E. and Weiss, B. On fractal measures and Diophantine approximation. Selecta Math. (N.S.), 10 (2004), pp. 479523.10.1007/s00029-004-0378-2CrossRefGoogle Scholar
[15] Zhang, Y. Diophantine exponents of affine subspaces: the simultaneous approximation case. J. Number Theory 109 (2009) pp. 19761989.10.1016/j.jnt.2009.02.013CrossRefGoogle Scholar
[16] Zhang, Y. Multiplicative Diophantine exponents of hyperplanes and their nondegenerate submanifolds. J. Reine Angewandte Mathe. 2012 (2012), issue 664, pp. 93113.Google Scholar

Full text views

Full text views reflects PDF downloads, PDFs sent to Google Drive, Dropbox and Kindle and HTML full text views.

Total number of HTML views: 0
Total number of PDF views: 90 *
View data table for this chart

* Views captured on Cambridge Core between 20th February 2018 - 8th March 2021. This data will be updated every 24 hours.

Send article to Kindle

To send this article to your Kindle, first ensure no-reply@cambridge.org is added to your Approved Personal Document E-mail List under your Personal Document Settings on the Manage Your Content and Devices page of your Amazon account. Then enter the ‘name’ part of your Kindle email address below. Find out more about sending to your Kindle. Find out more about sending to your Kindle.

Note you can select to send to either the @free.kindle.com or @kindle.com variations. ‘@free.kindle.com’ emails are free but can only be sent to your device when it is connected to wi-fi. ‘@kindle.com’ emails can be delivered even when you are not connected to wi-fi, but note that service fees apply.

Find out more about the Kindle Personal Document Service.

On Diophantine transference principles
Available formats
×

Send article to Dropbox

To send this article to your Dropbox account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your <service> account. Find out more about sending content to Dropbox.

On Diophantine transference principles
Available formats
×

Send article to Google Drive

To send this article to your Google Drive account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your <service> account. Find out more about sending content to Google Drive.

On Diophantine transference principles
Available formats
×
×

Reply to: Submit a response


Your details


Conflicting interests

Do you have any conflicting interests? *